Same here, even though it feels awful it's a good idea to stay on it so that you don't get worse. If your colonoscopy doesn't show any problems then it ought to be safe to start tapering afterwards. The colonoscopy will tell you a lot about how your insides are doing, they might find you still have inflammation or narrowing and increase your prednisone or switch out some of your meds and you should have better luck with having your symptoms improve
I got super bloated whenever I ate or drank anything while on pred (still kinda do 3 weeks off of it) so it could be any combination of the two causes that make your stomach puff up too. In case you are like me, you might notice that the more fluids you drink the more swollen and puffy you get all over the place from the pred causing water retention.
When was the last time you saw the GI? If he checked out the bloating and swelling and said you're ok, you should be alright unless it starts to get worse for some reason, then you should tell him right away. If you haven't recently been checked out it might be a good idea to have him check you out again if you wouldn't see him otherwise till the end of the month.
If I remember correctly you are on 20mg of prednisone, right hukleberrie? I had to do about 5-6 weeks of 40mg before my intestines stopped acting up. Please do go get the colonoscopy, they can tell so much about what's wrong inside with that test and if you do find out that you have UC or CD instead of IBS you have a lot more medications to try. If they put you on an anti-inflammatory UC/CD medication every day that might help you a whole lot, and if they see any non-happy things in you during the colonoscopy they ought to increase your prednisone and that'll help you recover also.
Hang in there! Hope the GI called you back and that your are feeling less puffed up today.